Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 128, NWS Milwaukee, WI

July 10, 20085 counties in Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 10, 2008, 6:09 PM CDT for 5 counties in Wisconsin. It was in force for 62 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2008, 6:09 PM CDT (23:09 UTC)
Expired
Jul 10, 2008, 7:11 PM CDT
In force
62 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon

Counties Milwaukee County, WI, Ozaukee County, WI, Sheboygan County, WI, Washington County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 63 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 6:28 PM CDTTSTM WND GST 55Stone Bank, WI
Jul 10, 6:32 PM CDTTSTM WND DMGEagle, WITREES AND POWER LINES DOWN ACROSS WAUKESHA COUNTY. THE EAGLE AND DOUSMAN AREAS WERE SPECIFICALLY MENTIONED.
Jul 10, 6:43 PM CDTTSTM WND GST 51Waukesha, WIMEASURED IN DOWNTOWN WAUKESHA.
Jul 10, 6:45 PM CDTTSTM WND GST 462 N Waukesha, WIMEASURED AT KUES - WAUKESHA COUNTY AIRPORT.
Jul 10, 6:54 PM CDTTSTM WND GST 40Lannon, WI
Jul 10, 7:08 PM CDTTSTM WND GST 401 W Cudahy, WIMEASURED AT MKE - GENERALY MITCHELL INTERNATIONAL AIRPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 10, 1:18 PM CDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2008-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2008-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-123 J/kg
Mixed-layer LCL
1396 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 102311
SVRMKX
WIC079-089-117-131-133-110030-
/O.NEW.KMKX.SV.W.0128.080710T2309Z-080711T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
609 PM CDT THU JUL 10 2008

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SHEBOYGAN COUNTY IN EAST CENTRAL WISCONSIN...
  MILWAUKEE COUNTY IN SOUTHEAST WISCONSIN...
  OZAUKEE COUNTY IN SOUTHEAST WISCONSIN...
  WASHINGTON COUNTY IN SOUTHEAST WISCONSIN...
  WAUKESHA COUNTY IN SOUTHEAST WISCONSIN...

* UNTIL 730 PM CDT

* AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 24 MILES WEST OF ELKHART LAKE TO 22 MILES NORTHWEST OF WEST
  BEND TO 21 MILES SOUTHWEST OF DOUSMAN...MOVING EAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  DOUSMAN BY 625 PM CDT...
  LAPHAM PEAK STATE PARK...LAPHAM PEAK ST PARK...SLINGER AND
  DELAFIELD BY 630 PM CDT...
  WEST BEND...WALES...NORTH PRAIRIE AND MERTON BY 635 PM CDT...
  WEST BEND AIRPORT BY 640 PM CDT...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. THIS 
IS A DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
THURSDAY EVENING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4359 8776 4349 8776 4328 8788 4309 8784
      4303 8787 4298 8782 4285 8781 4284 8854
      4292 8854 4354 8823 4355 8815 4389 8816
      4390 8772 4368 8768
TIME...MOT...LOC 2309Z 271DEG 39KT 4395 8843 4359 8851
          4286 8879

$$
HENTZ/FRANKS
5 follow-up statements
000 
WWUS53 KMKX 102326
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
626 PM CDT THU JUL 10 2008

WIC079-089-117-131-133-110030-
/O.CON.KMKX.SV.W.0128.000000T0000Z-080711T0030Z/
SHEBOYGAN WI-WASHINGTON WI-OZAUKEE WI-WAUKESHA WI-MILWAUKEE WI-
626 PM CDT THU JUL 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR MILWAUKEE...WAUKESHA...OZAUKEE...WASHINGTON AND SHEBOYGAN
COUNTIES...

AT 626 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM 17 MILES NORTHEAST OF FOND DU LAC TO KEWASKUM TO 9 
MILES EAST OF WHITEWATER...MOVING EAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  GREENBUSH...GENESEE...GENESEE DEPOT AND BEECHWOOD BY 635 PM CDT...
  HUBERTUS...BOLTONVILLE...DOWNTOWN WAUKESHA AND SILVER CREEK BY 640
  PM CDT...
  WAUBEKA AND JOHNSONVILLE BY 645 PM CDT...

THIS LINE OF SEVERE STORMS HAS HAD A HISTORY OF WIDESPREAD WIND 
DAMAGE.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4359 8776 4349 8776 4328 8788 4309 8784
      4303 8787 4298 8782 4285 8781 4284 8854
      4292 8854 4354 8823 4355 8815 4389 8816
      4390 8772 4368 8768
TIME...MOT...LOC 2326Z 271DEG 39KT 4394 8817 4358 8826
          4285 8854

$$

KAPELA
000 
WWUS53 KMKX 102336
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
636 PM CDT THU JUL 10 2008

WIC079-089-117-131-133-110030-
/O.CON.KMKX.SV.W.0128.000000T0000Z-080711T0030Z/
SHEBOYGAN WI-WASHINGTON WI-OZAUKEE WI-WAUKESHA WI-MILWAUKEE WI-
636 PM CDT THU JUL 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR MILWAUKEE...WAUKESHA...OZAUKEE...WASHINGTON AND SHEBOYGAN
COUNTIES...

AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM 15 MILES NORTHWEST OF PLYMOUTH TO 6 MILES NORTHEAST 
OF KEWASKUM TO MUKWONAGO...MOVING EAST AT 49 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WAUBEKA...WALDO...RANDOM LAKE AND PLYMOUTH BY 645 PM CDT...
  JOHNSONVILLE...HINGHAM...SHEBOYGAN AIRPORT AND MILWAUKEE COUNTY ZOO
  BY 650 PM CDT...
  GIBBSVILLE AND WHITEFISH BAY BY 655 PM CDT...

THIS LINE OF SEVERE STORMS HAS HAD A HISTORY OF WIDESPREAD WIND 
DAMAGE.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4359 8776 4349 8776 4328 8788 4309 8784
      4303 8787 4298 8782 4285 8781 4284 8854
      4292 8854 4354 8823 4355 8815 4389 8816
      4390 8772 4368 8768
TIME...MOT...LOC 2336Z 273DEG 42KT 4392 8813 4357 8809
          4284 8833

$$

KAPELA
000 
WWUS53 KMKX 102348
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
648 PM CDT THU JUL 10 2008

WIC079-089-117-131-133-110030-
/O.CON.KMKX.SV.W.0128.000000T0000Z-080711T0030Z/
SHEBOYGAN WI-WASHINGTON WI-OZAUKEE WI-WAUKESHA WI-MILWAUKEE WI-
648 PM CDT THU JUL 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR MILWAUKEE...EASTERN WAUKESHA...OZAUKEE...EASTERN WASHINGTON AND
SHEBOYGAN COUNTIES...

AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM 11 MILES NORTHWEST OF HOWARDS GROVE TO SAUKVILLE TO 
WIND LAKE...MOVING EAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  HINGHAM...THIENSVILLE...MEQUON AND FRANKLIN BY 655 PM CDT...
  HOWARDS GROVE...FRANKLIN...HAVEN AND GIBBSVILLE BY 700 PM CDT...
  SAINT FRANCIS AND KOHLER ANDRAE STATE PARK BY 705 PM CDT...

THIS LINE OF SEVERE STORMS HAS HAD A HISTORY OF WIDESPREAD WIND 
DAMAGE.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4368 8768 4359 8776 4349 8776 4328 8788
      4309 8784 4303 8787 4298 8782 4286 8781
      4285 8839 4318 8831 4355 8815 4389 8810
      4390 8773
TIME...MOT...LOC 2348Z 274DEG 39KT 4391 8796 4338 8799
          4284 8815

$$

KAPELA
000 
WWUS53 KMKX 110002
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
701 PM CDT THU JUL 10 2008

WIC131-110011-
/O.CAN.KMKX.SV.W.0128.000000T0000Z-080711T0030Z/
WASHINGTON WI-
701 PM CDT THU JUL 10 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WASHINGTON COUNTY IS
CANCELLED...

THE SEVERE STORMS HAVE MOVED EAST OUT OF EASTERN WASHINGTON COUNTY. 
A FEW SHOWERS WILL CONTINUE UNTIL 8 PM.

LAT...LON 4359 8776 4349 8776 4337 8785 4328 8788
      4309 8784 4303 8787 4298 8782 4288 8781
      4286 8820 4354 8795 4389 8790 4390 8773
      4368 8768
TIME...MOT...LOC 0001Z 274DEG 39KT 4388 8775 4335 8780
          4281 8797

$$

WIC079-089-117-133-110030-
/O.CON.KMKX.SV.W.0128.000000T0000Z-080711T0030Z/
SHEBOYGAN WI-OZAUKEE WI-WAUKESHA WI-MILWAUKEE WI-
701 PM CDT THU JUL 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR MILWAUKEE...EASTERN WAUKESHA...OZAUKEE AND EASTERN SHEBOYGAN
COUNTIES...

AT 701 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HOWARDS GROVE TO PORT WASHINGTON TO FRANKLIN...MOVING
EAST AT 45 MPH.

THIS LINE OF SEVERE STORMS WILL MOVE EAST OUT OF THE WARNED AREA 
BETWEEN 715 PM AND 730 PM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4359 8776 4349 8776 4337 8785 4328 8788
      4309 8784 4303 8787 4298 8782 4288 8781
      4286 8820 4354 8795 4389 8790 4390 8773
      4368 8768
TIME...MOT...LOC 0001Z 274DEG 39KT 4388 8775 4335 8780
          4281 8797

$$

KAPELA
000 
WWUS53 KMKX 110011
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
710 PM CDT THU JUL 10 2008

WIC079-089-117-133-110020-
/O.CAN.KMKX.SV.W.0128.000000T0000Z-080711T0030Z/
SHEBOYGAN WI-OZAUKEE WI-WAUKESHA WI-MILWAUKEE WI-
710 PM CDT THU JUL 10 2008

...THE SEVERE THUNDERSTORM WARNING FOR MILWAUKEE...EASTERN
WAUKESHA...OZAUKEE AND EASTERN SHEBOYGAN COUNTIES IS CANCELLED...

THE STORMS HAVE WEAKENED OR MOVED EAST OUT OF THE WARNED AREA. A FEW 
SHOWERS AND STORMS CAN STILL BE EXPECTED THROUGH ABOUT 8 PM.

LAT...LON 4359 8776 4349 8776 4337 8785 4328 8788
      4309 8784 4303 8787 4298 8782 4288 8781
      4286 8820 4354 8795 4389 8790 4390 8773
      4368 8768
TIME...MOT...LOC 0010Z 274DEG 39KT 4383 8760 4330 8767
          4277 8786

$$

KAPELA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:35 PM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, Jul 10, 3:35 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
335 PM CDT THU JUL 10 2008

.SHORT TERM...

.TONIGHT...SEVERE CONVECTION EXPECTED THROUGH MID EVENING ACROSS
SOUTHERN WISCONSIN. CURRENT CONVECTION ACROSS THE FORECAST AREA
ASSOCIATED WITH MID LEVEL CYCLONIC VORTICITY MAXIMUM PER SPC
MESOSCALE DISCUSSION...AND LOW LEVEL MOISTURE ADVECTION AND
CONVERGENCE. MEAN LAYER CAPES OF 1000 TO 1500 J/KG...COMBINED WITH
DEEP LAYER 0-6KM SHEAR OF 35 TO 40 KNOTS...SETTING UP FAVORABLE
SEVERE WEATHER ENVIRONMENT. LARGE HAIL AND DOWNBURST WINDS ARE THE
EXPECTED HAZARDS WITH THIS BATCH OF STORMS.

SECOND BATCH OF SEVERE CONVECTION EXPECTED TO AFFECT THE AREA LATER
TONIGHT...AS IT MOVES SOUTHEAST INTO THE AREA FROM EASTERN MINNESOTA
AND SOUTHWESTERN WISCONSIN. WOULD EXPECT MORE OF A DAMAGING STRAIGHT
LINE WIND HAZARD WITH THIS CONVECTION...AS IT IS EXPECTED TO BE MORE
LINEAR IN NATURE GIVEN UNIDIRECTIONAL EFFECTIVE SHEAR.

EXPECT CONVECTION TO GRADUALLY WIND DOWN LATER THIS EVENING AND
OVERNIGHT...AS CAPPED WARM SECTOR AIRMASS PUSHES INTO THE AREA...AND
LIFTING MECHANISMS EXIT. MILD LOWS IN THE MID TO UPPER 60S EXPECTED
ACROSS THE AREA...FROM SIMILAR READINGS ACROSS SOURCE REGION ACROSS
NORTHEAST MISSOURI.

18Z NAM HAS WARM FRONTAL BOUNDARY NEAR OF JUST NORTH OF THE
FORECAST AREA FRIDAY MORNING. CAPES RISE TO 4000 J/KG ALONG THIS
BOUNDARY AS IT PUSHES NORTH. NAM IS A BIT QUICKER THAN GFS IN
APPROACHING COLD FRONT. WILL GO TOWARDS THIS SLIGHTLY QUICKER
MOVEMENT. EVEN SO THE FORECAST AREA MAY LACK A TRIGGER FOR
AFTERNOON AND EVENING THUNDERSTORM INITIATION. HOWEVER WITH CAPES
AROUND 3000 J/KG WITH LITTLE CAP SEEN IN THE 12Z NAM
SOUNDINGS...SOME THUNDERSTORMS MAY STILL DEVELOP.

BOTH MODELS WOULD TAKE COLD FRONT THROUGH DURING THE CONVECTIVE
MINIMUM TIME SATURDAY MORNING. HOWEVER ANY UPSTREAM MCS WOULD
STILL BRING A SEVERE THREAT.

WITH COLD AIR ALOFT SMALL CHANCE OF SHOWERS SUNDAY AFTERNOON NORTH
OF MILWAUKEE. HOWEVER SOUNDINGS ARE FAIRLY DRY...SO THIS WOULD BE
ONLY A SLIGHT CHANCE.

LARGE HIGH BECOMES CENTERED OVER THE MID MISSISSIPPI VALLEY SUNDAY
NIGHT. WARM AIR ADVECTION ON BACK SIDE OF HIGH GENERATES SOME
PRECIPITATION NORTH OF THE FORECAST AREA TUESDAY.

.LONG TERM...

GFS AND ECMWF ARE FAIRLY SIMILAR WITH GOING TO A MOVE ZONAL JET
ACROSS FAR SOUTHERN CANADA TUESDAY THROUGH THURSDAY. FRONTAL
BOUNDARY TO PUSH ACROSS WISCONSIN WEDNESDAY...WITH AN INCREASING
CHANCE OF THUNDERSTORMS. TIMING AND STRENGTH OF FRONT IS A BIT
DIFFERENT BETWEEN ECMWF AND GFS...WITH ECMWF BRINGING MUCH MORE
PRECIPITATION ON THURSDAY THAN GFS.

&&

.AVIATION...
EXPECT PREVAILING VFR CONDITIONS THROUGH 00Z SATURDAY.
SCATTERED CONVECTION...SOME SEVERE...MAY AFFECT THE TAF SITES
THROUGH MID EVENING. HOWEVER...GIVEN SCATTERED NATURE...WILL JUST
INCLUDE THE CB SUFFIX ON THE CLOUD GROUPS FOR NOW. DID TRY TO TIME
POSSIBLE LINEAR CONVECTION EARLY THIS EVENING THROUGH THE TAF SITES.
MAY SEE MVFR CEILINGS AND IFR VISIBILITIES WITHIN THUNDERSTORM
DOWNDRAFTS...ALONG WITH GUSTY WINDS.

GIVEN THE MOISTURE ADVECTION INTO THE AREA LATER TONIGHT...MAY SEE
SOME MVFR FOG IN LOW LYING AREAS...BUT LEFT OUT OF TAFS FOR NOW.
WINDS SHOULD BE STRONG ENOUGH TO PREVENT ANYTHING WIDESPREAD FROM
FORMING. GUSTY SOUTH TO SOUTHWEST WINDS MAY OCCUR FRIDAY
AFTERNOON...WITH GOOD MIXING FROM THE LOW LEVELS.

&&

.MARINE...SEVERE CONVECTION EXPECTED THROUGH MID EVENING AS
DESCRIBED IN MAIN DISCUSSION. MAY SEE FREQUENT SMALL CRAFT ADVISORY
WIND GUSTS ON FRIDAY AFTERNOON...WITH MIXING OF WINDS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

SHORT/LONG TERM...06/HENTZ
AVIATION/MARINE...08/WOOD
Hazardous weather outlook, Jul 10, 5:16 PM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
516 PM CDT THU JUL 10 2008

WIZ046-047-051-052-056>060-062>072-111100-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
516 PM CDT THU JUL 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TONIGHT. THERE IS A SLIGHT RISK FOR
SEVERE THUNDERSTORMS ACROSS ALL OF SOUTHERN WISCONSIN. LARGE HAIL
AND DAMAGING WINDS ARE THE MAIN HAZARDS.

SOME LAKES...RIVERS AND STREAMS REMAIN ABOVE FLOOD STAGE. A
PORTION OF THE ROCK RIVER IN SOUTHERN WISCONSIN CONTINUES TO
EXPERIENCE MODERATE FLOODING...WITH THE STRETCH OF THE RIVER
NEAR NEWVILLE STILL AT MAJOR FLOOD.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HEAT INDEX VALUES WILL RISE INTO THE MID TO UPPER 90S FRIDAY
AFTERNOON...MAINLY AWAY FROM LAKE MICHIGAN. HEAT INDEX VALUES OF
AROUND 90 ARE EXPECTED IN MILWAUKEE COUNTY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON. THERE IS
A CHANCE OF THUNDERSTORMS FRIDAY EVENING...WITH THUNDERSTORMS
BECOMING LIKELY OVERNIGHT FRIDAY NIGHT. THERE IS ALSO A SLIGHT RISK
FOR SEVERE STORMS OVERNIGHT FRIDAY NIGHT ACROSS MAINLY SOUTH CENTRAL
WISCONSIN. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS.

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY MORNING ACROSS SOUTH
CENTRAL WISCONSIN...AND ALL DAY SATURDAY ACROSS MAINLY SOUTHEAST
WISCONSIN. THERE IS A CHANCE OF THUNDERSTORMS NEXT WEDNESDAY.

A PORTION OF THE ROCK RIVER WILL REMAIN IN MODERATE FLOOD THROUGH
THE END OF THE WEEK...HOWEVER RIVER LEVELS WILL CONTINUE TO SLOWLY
FALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THROUGH THIS EVENING.

LMZ643>646-111100-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
516 PM CDT THU JUL 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TONIGHT. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WIND GUSTS MAY APPROACH SMALL CRAFT ADVISORY CRITERIA FRIDAY
AFTERNOON.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY EVENING...WITH STORMS
BECOMING LIKELY OVERNIGHT FRIDAY NIGHT. THERE IS A CHANCE OF
THUNDERSTORMS SATURDAY...AND AGAIN NEXT WEDNESDAY.

WOOD
WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Jul 10, 5:57 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
557 PM CDT THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     MCFARLAND               43.02N 89.29W
07/10/2008                   DANE               WI   TRAINED SPOTTER

            1 TO 1.5 FOOT DIAMETER TREES SNAPPED.

&&

LAMERS
Local storm report, Jul 10, 5:58 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
558 PM CDT THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND GST     1 NW RIPON              43.86N 88.86W
07/10/2008  E55 MPH          FOND DU LAC        WI   TRAINED SPOTTER

            VISIBILITY ABOUT 500 FEET.

&&

LAMERS
Local storm report, Jul 10, 6:01 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
601 PM CDT THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     TSTM WND GST     COLUMBUS                43.34N 89.03W
07/10/2008  M43 MPH          COLUMBIA           WI   MESONET

            MEASURED AT COLUMBUS ELEMENTARY SCHOOL.

&&

LAMERS
Local storm report, Jul 10, 6:05 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
605 PM CDT THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     TSTM WND DMG     BEAVER DAM              43.46N 88.84W
07/10/2008                   DODGE              WI   LAW ENFORCEMENT

            TREES DOWN ON WIRES IN BEAVER DAM.

&&

LAMERS
Special weather statement, Jul 10, 6:05 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
605 PM CDT THU JUL 10 2008

WIZ046-047-051-052-056>060-062>072-102330-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
605 PM CDT THU JUL 10 2008

...SEVERE THUNDERSTORM WATCH NUMBER 677 REMAINS IN EFFECT UNTIL 10
PM CDT THIS EVENING FOR MUCH OF SOUTHERN WISCONSIN...

THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR SOUTHERN
WISCONSIN...EXCEPT FOR THE COUNTIES OF MARQUETTE...GREEN
LAKE...SAUK...COLUMBIA...AND DANE COUNTIES.

AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DERECHO FROM RIPON...TO BEAVER DAM...TO WATERLOO...TO LAKE
RIPLEY...TO EVANSVILLE...TO JORDAN CENTER...TO PLATTEVILLE. THIS
LINE OF SEVERE STORMS WERE MOVING EAST SOUTHEAST AROUND 50 MPH.

THIS LINE HAS A HISTORY OF PRODUCING DAMAGING STRAIGHT LINE WINDS
AND LARGE HAIL. TREE AND POWER LINE DAMAGE HAS BEEN REPORTED OVER
MANY AREAS IN SOUTH CENTRAL WISCONSIN. THESE THUNDERSTORMS HAVE THE
POTENTIAL TO PRODUCE DAMAGING WINDS TO 70 MPH...TORRENTIAL RAINFALL
WITH LOCALIZED FLOODING...AND FREQUENT LIGHTNING. ISOLATED...BRIEF
TORNADOES ARE ALSO POSSIBLE ALONG THE LEADING EDGE OF THIS LINE.

THIS LINE WILL AFFECT GREENBUSH...WEST BEND...WAUKESHA...AND ELKHORN
BY 635 PM...SHEBOYGAN...PORT WASHINGTON...MILWAUKEE...NORTH
CAPE...AND BURLINGTON BY 655 PM...AND RACINE AND KENOSHA BY 715 PM.

MORE STORMS ARE DEVELOPING OVER NORTHEAST IOWA. THESE STORMS ARE
LOCATED NEAR MANCHESTER...OR 30 MILES EAST OF WATERLOO...MOVING EAST
AROUND 30 MPH. THEY MAY MERGE WITH THE APPROACHING SQUALL LINE OVER
LAFAYETTE AND GREEN COUNTIES BETWEEN 630 AND 715 PM.

PEOPLE IN SOUTHERN WISCONSIN SHOULD REMAIN ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS. THOSE WITH OUTDOOR PLANS...ESPECIALLY
ON LAKES OR RIVERS...SHOULD MONITOR WEATHER RADIO OR THEIR
FAVORITE MEDIA OUTLET FOR THE LATEST ON THIS SEVERE WEATHER
SITUATION. REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...THEY
WILL RELAY THAT INFORMATION TO THE NATIONAL WEATHER SERVICE.

BORGHOFF
Special weather statement, Jul 10, 6:05 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
605 PM CDT THU JUL 10 2008

WIZ046-047-051-052-056>060-062>072-102330-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
605 PM CDT THU JUL 10 2008

...SEVERE THUNDERSTORM WATCH NUMBER 677 REMAINS IN EFFECT UNTIL 10
PM CDT THIS EVENING FOR MUCH OF SOUTHERN WISCONSIN...

THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR SOUTHERN
WISCONSIN...EXCEPT FOR THE COUNTIES OF MARQUETTE...GREEN
LAKE...SAUK...COLUMBIA...AND DANE COUNTIES.

AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DERECHO FROM RIPON...TO BEAVER DAM...TO WATERLOO...TO LAKE
RIPLEY...TO EVANSVILLE...TO JORDAN CENTER...TO PLATTEVILLE. THIS
LINE OF SEVERE STORMS IS MOVING EAST SOUTHEAST AROUND 50 MPH.

THIS LINE HAS A HISTORY OF PRODUCING DAMAGING STRAIGHT LINE WINDS
AND LARGE HAIL. TREE AND POWER LINE DAMAGE HAS BEEN REPORTED OVER
MANY AREAS IN SOUTH CENTRAL WISCONSIN. THESE THUNDERSTORMS HAVE THE
POTENTIAL TO PRODUCE DAMAGING WINDS TO 70 MPH...TORRENTIAL RAINFALL
WITH LOCALIZED FLOODING...AND FREQUENT LIGHTNING. ISOLATED...BRIEF
TORNADOES ARE ALSO POSSIBLE ALONG THE LEADING EDGE OF THIS LINE.

THIS LINE WILL AFFECT GREENBUSH...WEST BEND...WAUKESHA...AND ELKHORN
BY 635 PM...SHEBOYGAN...PORT WASHINGTON...MILWAUKEE...NORTH
CAPE...AND BURLINGTON BY 655 PM...AND RACINE AND KENOSHA BY 715 PM.

MORE STORMS ARE DEVELOPING OVER NORTHEAST IOWA. THESE STORMS ARE
LOCATED NEAR MANCHESTER...OR 30 MILES EAST OF WATERLOO...MOVING EAST
AROUND 30 MPH. THEY MAY MERGE WITH THE APPROACHING SQUALL LINE OVER
LAFAYETTE AND GREEN COUNTIES BETWEEN 630 AND 715 PM.

PEOPLE IN SOUTHERN WISCONSIN SHOULD REMAIN ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS. THOSE WITH OUTDOOR PLANS...ESPECIALLY
ON LAKES OR RIVERS...SHOULD MONITOR WEATHER RADIO OR THEIR
FAVORITE MEDIA OUTLET FOR THE LATEST ON THIS SEVERE WEATHER
SITUATION. REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...THEY
WILL RELAY THAT INFORMATION TO THE NATIONAL WEATHER SERVICE.

BORGHOFF

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 1:10 PM CDTSevere Thunderstorm WarningMKXOzaukee, Washington50 min
Jul 10, 1:16 PM CDTSpecial Marine WarningMKX107 min
Jul 10, 1:19 PM CDTSevere Thunderstorm WarningMKXDodge, Fond du Lac, Washington56 min
Jul 10, 2:39 PM CDTSevere Thunderstorm WarningMKXSheboygan22 min
Jul 10, 3:45 PM CDTSevere Thunderstorm WarningMKXColumbia, Sauk90 min
Jul 10, 4:49 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane, Iowa71 min
Jul 10, 4:52 PM CDTSevere Thunderstorm WarningMKXMarquette53 min
Jul 10, 5:16 PM CDTSevere Thunderstorm WarningMKXGreen Lake47 min
Jul 10, 5:36 PM CDTSevere Thunderstorm WarningMKXDodge, Fond du Lac, Washington54 min
Jul 10, 5:39 PM CDTSevere Thunderstorm WarningMKXGreen, Jefferson, Rock, Walworth, Waukesha66 min
Jul 10, 6:05 PM CDTSpecial Marine WarningMKX115 min
Jul 10, 6:14 PM CDTSevere Thunderstorm WarningMKXKenosha, Racine, Walworth76 min
Jul 10, 6:38 PM CDTFlash Flood WarningMKXLafayette97 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.